Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 28, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 16, 2013, 1:52 PM MDT for El Paso County, Colorado. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2013, 1:52 PM MDT (19:52 UTC)
- Expired
- Jun 16, 2013, 2:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:15 PM MDT | HAIL 0.75 | 6 Ene Black Forest, CO | 0.05 RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WUUS55 KPUB 161952 SVRPUB COC041-162030- /O.NEW.KPUB.SV.W.0028.130616T1952Z-130616T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 152 PM MDT SUN JUN 16 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 230 PM MDT * AT 147 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF BLACK FOREST...AND MOVING EAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... PEYTON AND CALHAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3893 10430 3896 10471 3914 10470 3913 10429 TIME...MOT...LOC 1951Z 272DEG 14KT 3905 10459 HAIL...1.00IN WIND...<50MPH $$
2 follow-up statements
190 WWUS55 KPUB 162003 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT SUN JUN 16 2013 COC041-162030- /O.CON.KPUB.SV.W.0028.000000T0000Z-130616T2030Z/ EL PASO CO- 203 PM MDT SUN JUN 16 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL EL PASO COUNTY UNTIL 230 PM MDT... AT 157 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED JUST NORTHWEST OF PEYTON...AND MOVING EAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... PEYTON AND CALHAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3914 10464 3913 10429 3893 10430 3896 10464 TIME...MOT...LOC 2002Z 272DEG 14KT 3905 10453 HAIL...1.00IN WIND...<50MPH $$
567 WWUS55 KPUB 162011 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 211 PM MDT SUN JUN 16 2013 COC041-162020- /O.CAN.KPUB.SV.W.0028.000000T0000Z-130616T2030Z/ EL PASO CO- 211 PM MDT SUN JUN 16 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EL PASO COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. LAT...LON 3914 10464 3913 10429 3893 10430 3896 10464 TIME...MOT...LOC 2010Z 272DEG 14KT 3905 10449 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:12 AM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 16, 11:12 AM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1112 AM MDT SUN JUN 16 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 404 AM MDT SUN JUN 16 2013 CURRENTLY...THUNDERSTORMS CURRENTLY TRACKING EAST ACROSS BACA COUNTY BRINGING BENEFICIAL RAINFALL OVER FAR SOUTHEAST COLORADO. THERE HAVE ALSO BEEN A FEW ECHOES OVER PROWERS AND EASTERN KIOWA COUNTY BUT ARE NOT AMOUNTING TO TOO MUCH. EXPECT THIS ACTIVITY CONTINUE EAST CLEARING THE PLAINS BY SUNRISE. A WESTWARD MOVING OUTFLOW BOUNDARY HAS BROUGHT OCCASIONAL BREEZY CONDITIONS TO THE I-25 CORRIDOR EARLY THIS MORNING. MOISTURE HAS ALSO MOVED IN BEHIND THIS OUTFLOW BOUNDARY WITH DEW POINTS RISING INTO THE LOWER TO MID 50S ACROSS THE PLAINS. TODAY...MAIN CONCERN FOR TODAY WILL BE THE POTENTIAL FOR SEVERE WEATHER ACROSS THE FAR EASTERN PLAINS THIS AFTERNOON. MODELS ALL DEVELOP A SHORTWAVE TROUGH AND VORT MAX OVER NORTH CENTRAL COLORADO BY THIS AFTERNOON AND TRACK IT SOUTHEAST ACROSS THE PLAINS THROUGH THIS EVENING. MODELS ALL DEVELOP CONVECTION ALONG THE CONTINENTAL DIVIDE BY 18Z...WITH DEVELOPMENT SPREADING EAST THROUGH 20Z OVER THE EASTERN MOUNTAINS AND PALMER DIVIDE. THE MAIN FORECAST ISSUE MAY BE THE AMOUNT OF COVERAGE...BOTH NSSL AND LOCAL WRFS INDICATING SPARSE COVERAGE COMPARED TO THE COARSER RESOLUTION MODELS. HAVE A FEELING CELLS BE AT LEAST BE SCATTERED IN NATURE AS THEY SHIFT EAST OFF THE EASTERN MOUNTAINS INTO THE I-25 CORRIDOR. MAIN THREATS OVER THE MOUNTAINS AND ADJACENT PLAINS WILL BE LIGHTNING AND GUSTY OUTFLOW WINDS TO NEAR 50 MPH. EXPECT CONVECTION TO SHIFT EAST THROUGH THE AFTERNOON INTO THE FAR EASTERN PLAINS BY 00Z. THE POTENTIAL EXIST FOR THESE STORMS TO BECOME STRONG TO SEVERE AS THEY MOVE EAST AND ENCOUNTER DEEPER MOISTURE AND MORE INSTABILITY. DAMAGING WINDS ALONG WITH HAIL TO AN INCH IN DIAMETER ARE POSSIBLE...ESPECIALLY OVER EASTERN KIOWA...PROWERS AND BACA COUNTIES. THE NSSL WRF IS INDICATING ONLY WEAK UPDRAFT HELICITY VALUES WITH INDIVIDUAL STORM CORES...WHICH MAY INDICATE ONLY WEAKLY ROTATING UPDRAFTS...AND LIMIT SEVERE POTENTIAL. TONIGHT...THE SHORTWAVE TROUGH WILL QUICKLY SHIFT EAST INTO WESTERN KANSAS THROUGH 06Z. THE SEVERE POTENTIAL OVER THE FAR EASTERN PLAINS WILL END AFTER SUNSET AS INSTABILITY WEAKENS AND THE MAIN WAVE MOVES EAST OUT OF THE AREA. MODELS HAVE PRECIPITATION ENDING BY 06Z AND HAVE FOLLOWED THIS PROGRESSION. EXPECT A COLD FRONT TO DROP SOUTH ACROSS THE REGION BEHIND THE DEPARTING SHORTWAVE TROUGH. THIS WILL BRING NORTHEASTERLY WINDS AND POOL MOISTURE IN THE LOW LEVELS BY MONDAY MORNING ACROSS THE PLAINS. OVERNIGHT LOWS WILL LIKELY BE SLIGHTLY COOLER WITH LOWS IN THE 50S ACROSS THE PLAINS. MOZLEY .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 404 AM MDT SUN JUN 16 2013 ...ROUNDS OF STORMS...SEVERAL SEVERE...ON THE PLAINS MONDAY AND TUESDAY...THEN RETURN TO RED FLAG CONDITIONS REGIONWIDE WEDNESDAY THROUGH SATURDAY... WE WILL LIKELY SEE A COUPLE OF DAYS OF SEVERE THUNDERSTORMS ON THE PLAINS THIS PERIOD. BOTH MONDAY AND TUESDAY HAVE CLASSIC CONDITIONS FAVORABLE FOR ROTATING STORMS ON THE PLAINS...MOIST AND UNSTABLE UPSLOPE FLOW AND MODEST DEEP SHEAR. CAPE VALUES ARE FCST TO BE MORE THAN SUFFICIENT...1500 J/KG...AND SHEAR WILL BE ABOUT 40 KNTS. AS EXPECTED...BOTH DAYS ARE OUTLOOKED ON THE SPC WEBPAGE. THE SEVERE THREAT WILL PROBABLY MAKE AS FAR WEST AS THE I-25 CORRIDOR. OF THE TWO DAYS...TUESDAY HAS THE POTENTIAL TO BE THE MOST SIGINFICANT DAY AS THE LEFT FRONT QUAD OF A SUBTROPICAL JET MOVING ALONG THE CO/NM BORDER WILL BE OVER THE REGION...AND THIS WILL LIKELY ENHANCE TO UPSLOPE ALONG WITH ENHANCING TH UPWARD VERTICAL MOTION FIELDS OVER THE PLAINS. THE MOUNTAINS WILL SEE ONLY ISOLATED THUNDERSTORM ACTIVITY MONDAY AND TUESDAY...AND UNFORTUNATELY THIS ACTIVITY WILL LIKELY BE ON THE DRY SIDE. ALTHOUGH I DO NOT SEE ABUNDANT DRY THUNDERSTORMS...THERE WILL LIKELY BE ENOUGH CG ACTIVITY TO CAUSE NEW FIRE STARTS...ESPECIALLY IN THE SAN JUANS WHERE IT HAS BEE ABNORMALLY DRY. FROM WEDNESDAY INTO THE WEEKEND IT LOOKS VERY DRY...HOT AND BREEZY OVER THE ENTIRE DISTRICT. AS I HAVE THE GRIDDS DRAWN UP...RED FLAG CONDITIONS WILL BE LIKELY WEDNESDAY...THURSDAY...FRIDAY AND SATURDAY ACROSS THE ENTIRE DISTRICT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1107 AM MDT SUN JUN 16 2013 SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY IN THE PERIOD AND SPREAD EAST WITH TIME. FOR KALS...THUNDERSTORMS WILL BE IN THE VICINITY OF THE TERMINAL FROM 19Z TO 02Z WITH GUSTY WINDS AND LITTLE RAINFALL EXPECTED. FOR KCOS...THUNDERSTORMS WILL MOVE ACROSS THE TERMINAL FROM 19Z TO 00Z WITH REDUCED VISIBILITY IN RAIN...LIGHTNING AND GUSTY WINDS EXPECTED. FOR KPUB... THUNDERSTORMS WILL BE IN THE VICINITY OF THE TERMINAL FROM 20Z TO 01Z WITH GUSTY WINDS THE PRIMARY THREAT. THUNDERSTORMS WILL MOVE FARTHER TO THE EAST BY 02Z WITH VFR CONDITIONS EXPECTED OVERNIGHT THRU MONDAY MORNING. STARK && .FIRE WEATHER... ISSUED AT 404 AM MDT SUN JUN 16 2013 METEOROLOGICAL CONDITIONS FOR EXTREME FIRE BEHAVIOR ARE LIKELY WEDNESDAY...THURSDAY...FRIDAY AND SATURDAY ACROSS THE ENTIRE DISTRICT. MARGINAL RED FLAG CONDITIONS WILL BE POSSIBLE IN THE SAN JUANS TUESDAY. PLEASE SEE THE FIRE WEATHER FORECAST PRODUCT...DENFWFPUB...ISSUED BY THIS OFFICE FOR MORE INFORMATION. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...HODANISH AVIATION...STARK FIRE WEATHER...HODANISH
Hazardous weather outlook, Jun 16, 11:21 AM MDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1121 AM MDT SUN JUN 16 2013 COZ058>089-093>099-171730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1121 AM MDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS DEVELOPING OVER THE CONTINENTAL DIVIDE WILL SPREAD EAST OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR BY EARLY AFTERNOON. LIGHTNING AND GUSTY OUTFLOW WINDS WILL BE THE MAIN THREATS. AS THUNDERSTORMS MOVE INTO THE FAR SOUTHEASTERN PLAINS...THEY WILL ENCOUNTER DEEPER MOISTURE AND BETTER INSTABILITY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE BY LATE AFTERNOON AND EARLY EVENING...PRIMARILY OVER EASTERN KIOWA...BENT...PROWERS AND BACA COUNTIES. THE MAIN THREATS WILL BE HAIL TO ONE INCH IN DIAMETER ALONG WITH GUSTY OUTFLOW WINDS APPROACHING 60 MPH. EXPECT THE THUNDERSTORMS TO DISSIPATE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL DAYS OF SEVERE THUNDERSTORM ACTIVITY ARE EXPECTED ON THE PLAINS DURING THIS PERIOD. SEVERE THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS MONDAY AND TUESDAY. ON WEDNESDAY...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR SOUTHEAST PLAINS. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE EACH DAY. OF THE THREE DAYS... TUESDAY HAS THE GREATEST POTENTIAL FOR SEVERE WEATHER ACTIVITY AS A SUBTROPICAL JET WILL ENHANCE THE DEVELOPMENT OF SEVERE THUNDERSTORMS. METEOROLOGICAL CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL ALSO BE A CONCERN DURING THE LATTER PART OF THIS PERIOD. RED FLAG CONDITIONS WILL BE POSSIBLE ACROSS THE INTERIOR MOUNTAINS ON WEDNESDAY. ON THURSDAY...FRIDAY AND SATURDAY...RED FLAG CONDITIONS WILL BE POSSIBLE ACROSS BOTH THE MOUNTAINS AND PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR WEATHER SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN PLAINS. 40/13
In the hours before
Special weather statement, Jun 16, 1:06 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 106 PM MDT SUN JUN 16 2013 COZ081-084-085-161930- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 106 PM MDT SUN JUN 16 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS AND THE WALDO CANYON BURN SCAR. AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS...WITH AN OCCASIONAL LIGHTNING STRIKE...IN AND NEAR THE WALDO CANYON BURN SCAR. THE SHOWERS WERE MOVING EAST AT AROUND 25 MPH...AND WILL LIKELY PRODUCE LIGHT RAINFALL OF LESS THAN 1/10 OF AN INCH ON THE WALDO CANYON BURN SCAR. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN COLORADO SPRINGS. AIR FORCE ACADEMY.
Special weather statement, Jun 16, 1:23 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 123 PM MDT SUN JUN 16 2013 COZ081-085-162000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 123 PM MDT SUN JUN 16 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...SOUTHWESTERN COLORADO SPRINGS. AT 120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SECURITY...OR 12 MILES SOUTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... FOUNTAIN AND FORT CARSON. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 16, 1:42 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 142 PM MDT SUN JUN 16 2013 COZ081-084-085-162015- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 142 PM MDT SUN JUN 16 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS. AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AIR FORCE ACADEMY...OR 12 MILES NORTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN COLORADO SPRINGS. BLACK FOREST. BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:30 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 45 min |
| Jun 16, 4:06 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 54 min |
| Jun 16, 4:20 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Las Animas, Otero | 55 min |
| Jun 16, 5:10 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 65 min |
| Jun 16, 5:42 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Kiowa, Las Animas, Prowers | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.